The reason I ask is just about every time I've taken a pain medication (Vicodan, Percocet, etc.) I get nauseous and usually vomit many times during the day. I was given morphine recently for a back injury and although it worked wonders on relieving the pain, I was so sick to my stomach and was vomiting for the next 24 hours. I'm still not sure if it was from the meds or if I had contracted a 24 hour bug or what. Is the nausea and vomiting normal or could I be in-tolerant?
Tolerance to a drug is defined as the failure of a steady dose of the drug over time, to sustain the desired pharmacological effect, i.e., the need to increase the drug dosage to maintain the original pharmacological effect. Tolerance can occur with a wide variety of drugs, including opioids. Tolerance to the analgesic effects of opioids occur slowly.
Nausea could be due to the side effects of the meds that you take, you must seek medical advice from the doc who prescribed the meds, so that he/she could either alter or change the dose, take care, be well & safe.
bkelsey, opiate-tolerant means that you have been taken the pain medicine for a while now and your body has built up a tolerance to the pain meds, which would mean you SHOULD NOT be getting sick? In my opinion, it sounds like the pain meds are making you sick therefore your body is not used to anything like this and the pain meds are too strong for you. Most of the time you will get sick if you are not used to taking any kind of pain meds. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 May 2010 • 2 answers
Posted 30 Sep 2010 • 1 answer
I have a dr appointment today finally at 1:45pm, due to re injuring my back that has a pulled lower?
Posted 12 May 2011 • 6 answers
Posted 26 Jan 2012 • 6 answers
Posted 8 Apr 2012 • 7 answers